MAUDE Adverse Event Report: ETHICON INC. PDS II SUTURE 8-18"(45CM) 0 VIO; SUTURE, SURGICAL, ABSORBABLE

ETHICON INC. PDS II SUTURE 8-18"(45CM) 0 VIO; SUTURE, SURGICAL, ABSORBABLE
Catalog Number ZB740
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/28/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).A manufacturing record evaluation was performed for the finished device lot, and no non-conformances were identified.Attempts are being made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.
 
Event or Problem Description
It was reported that the patient underwent laparoscopy-assisted distal gastrectomy on (b)(6) 2019 and suture was used.When closing wound of small incision site, one of the needles was detached from the suture easily during passing the needle through the fascia by interrupted suturing.It was a control release needle.There were no adverse consequences to the patient.
 
Additional Manufacturer Narrative
Product complaint #
=
> (b)(4).The actual sample was returned for evaluation.An empty opened foil, a detached needle and a suture of product code zb740, lot ml5844 were returned for analysis.During the visual inspection of the needle, the swage and attachment area were as expected and remnant of the suture was noted into the barrel hole and slightly marks were observed on the edge of the needle that appears to be by the use of a surgical instrument.The dispensed suture was examined along of the strand and no defects were observed.However, the end of the suture is severely damaged appears to be by the use of a surgical instrument.Per the sample condition the assignable cause suggests an improper handling of the sample.

Brand Name
PDS II SUTURE 8-18"(45CM) 0 VIO
Common Device Name
SUTURE, SURGICAL, ABSORBABLE
Manufacturer (Section D)
ETHICON INC.
p.o. box 151, route 22 west
somerville NJ 08876 0151
MDR Report Key8363844
Report Number2210968-2019-79022
Device Sequence Number19322463
Product Code NEW
UDI-Device Identifier10705031062108
UDI-Public10705031062108
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
N18331
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/29/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2023
Device Catalogue NumberZB740
Device Lot NumberML5844
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/26/2019
Initial Date Received by Manufacturer 01/29/2019
Supplement Date Received by Manufacturer01/29/2019
Initial Report FDA Received Date02/22/2019
Supplement Report FDA Received Date03/21/2019
Patient Sequence Number1